Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 27, 2019, 7:37 AM CDT for Crawford County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 7:37 AM CDT (12:37 UTC)
- Expired
- May 27, 2019, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, KS
The radar
The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:56 AM CDT | FLASH FLOOD | Pittsburg, KS | IN PITTSBURG KANSAS WATER ROSE AND ROADS NOT PASSABLE. SOME ROADS CLOSED IN THE CITY. LASTED ABOUT 30 MINS BEFORE WATERS BEGAN TO SUBSIDE. OVER TWO INCHES FELL IN JUST OVER ONE HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
311
WGUS53 KSGF 271237
FFWSGF
KSC037-271630-
/O.NEW.KSGF.FF.W.0047.190527T1237Z-190527T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
737 AM CDT Mon May 27 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Crawford County in southeastern Kansas...
* Until 1130 AM CDT.
* At 736 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Another one to two inches of rai is expected
for some of the area. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Pittsburg... Frontenac...
Girard... Arma...
Cherokee... Mulberry...
Chicopee... Mccune...
Franklin... Arcadia...
Walnut... Hepler...
Beulah... Opolis...
Croweburg... Greenbush...
Yale... Ringo...
Lone Oak... Farlington...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3767 9509 3767 9462 3734 9462 3734 9507
3738 9507 3740 9509
$$
DSA2 follow-up statements
094
WGUS73 KSGF 271514
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1014 AM CDT Mon May 27 2019
KSC037-271630-
/O.CON.KSGF.FF.W.0047.000000T0000Z-190527T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford KS-
1014 AM CDT Mon May 27 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
CRAWFORD COUNTY...
At 1008 AM CDT, the thunderstorms that produced up to 2 inches of
rain this morning have moved well off to the east. While the rain
has ended...runoff will continue leading to rising water in
ares already flooded and in other flood prone areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3767 9509 3767 9462 3734 9462 3734 9507
3738 9507 3740 9509
$$
Runnels747
WGUS73 KSGF 271629
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1129 AM CDT Mon May 27 2019
KSC037-271636-
/O.EXP.KSGF.FF.W.0047.000000T0000Z-190527T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford KS-
1129 AM CDT Mon May 27 2019
...THE FLASH FLOOD WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT 1130 AM
CDT...
The threat for rapid rises in water levels has ended...though flood
waters will remain as water slowly drains following heavy rainfall
over the last week.
LAT...LON 3767 9509 3767 9462 3734 9462 3734 9507
3738 9507 3740 9509
$$
RunnelsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:05 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 27, 5:05 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Springfield MO 505 AM CDT Mon May 27 2019 .SHORT TERM...(Today and tonight) Issued at 333 AM CDT Mon May 27 2019 An upper level shortwave trough is currently located across western Kansas and is moving to the east early this morning. Ahead of the trough, a line of storms that has a history of producing severe wind gusts, continues to track to the east/northeast across central Kansas. Shear vectors favor the southern part of the line becoming more outflow dominate with the stronger part of the line expected to move more to the northeast through the early morning hours. The cap is strong across the Missouri Ozarks versus central Kansas. The cap does not weaken entirely, but will weaken some across southeastern Kansas ahead of the storms. Theta-E differences are also supportive of strong down drafts across Kansas. The line should gradually weaken as it spreads northeast, but given the weaker MLCIN values and the strong Theta-E differences there will remain the potential for isolated strong to severe wind gusts making it to the surface across extreme southeastern Kansas with the line. Will have to watch trends, as it may just clip the far northwestern portions of the forecast area. It's also possible the line goes just to the north of the area. Farther south in the outflow dominate region of the line, showers and a few storms will still be possible across extreme southeastern Kansas into parts of central Missouri into the mid morning hours, This activity should not be severe and likely more isolated in nature if it even makes it into the area. There could be brief heavy rain with any storms this morning, but it should be progressive and weakening as it moves into the area so not expecting an additional flooding risk. Much of the area will likely remain dry this morning and its also possible the line lifts just north of the area. After any morning rain moves out of the area, skies should clear leaving a warm day across the area. Highs will warm into the middle to upper 80s as heat index values warm to around the 90 degree mark. Gusty southerly winds will increase this morning into early this afternoon. Gusts up to around 35 mph can be expected at times, especially along and west of Highway 65. Mild conditions will occur again tonight as lows only drop to the upper 60s to the lower 70s. .LONG TERM...(Tuesday through Sunday) Issued at 333 AM CDT Mon May 27 2019 An upper level low over the southwestern U.S. will move to the east today and into the Plains on Tuesday. The low will then lift north remaining over the Plains into Wednesday. Surface low pressure will move east across the central Plains on Tuesday. This will help to keep gusty southerly winds across the area on Tuesday. A moist and unstable air mass will develop across the region on Tuesday as deep layer shear increases with the approach of the upper level low. A cold front will move into central Kansas where storms should develop late Tuesday afternoon into the evening hours. The storms and front will then move east Tuesday evening and overnight. Storm flow should allow storms to be able to move off the front and be supercells in nature. There should be enough convection that develops to end up having these discrete cells grow into a line or line segments and sweep off to the east across the region Tuesday night. All modes of severe weather will occur with the supercells, though the primary risk will be large hail and damaging winds with an isolated tornado risk. The question is just how far east will the discrete storms be able to make it before growing into a line. There is the potential they move into southeast Kansas and west central Missouri Tuesday evening before transitioning to the line. Once the line develops the main risk will be damaging winds, though low level shear will still support an isolated brief spin up tornado risk within the line as it spreads across the Missouri Ozarks Tuesday night. The upper level low will remain across the central/northern Plains on Wednesday sending lift across the region into Wednesday night. This will result in additional showers and storms tracking across the region. This will lead to the risk for additional heavy rain and flooding across the area. This will likely be more a band of heavy rainfall and will need to zero in on the specifics as we get closer to the event. Slightly cooler conditions will occur on Thursday as highs warm into the 70s and lows drop into the 50s. Highs will then return to the 80s by the weekend. Another disturbance will then track through the area this weekend and could bring additional scattered shower and storm chances to the region. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 500 AM CDT Mon May 27 2019 A line of showers and storms are currently moving northeast across southeastern Kansas early this morning. This activity may affect portions of east central Kansas and west central Missouri early this morning, but should remain west and north of the TAF sites. Additional showers and storms are currently located across north central Oklahoma/south central Kansas early this morning. This activity again will track northeast and may push into the far western portions of the area this morning. This activity should be weakening as it moves towards the area and may dissipate before making it into the area. Confidence is low that a TAF site will be effected at the current time. Otherwise, VFR conditions are expected today and tonight. Southerly winds will pickup and becoming gusty this morning into the early evening hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, May 27, 2:58 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 258 AM CDT Mon May 27 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 258 AM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A line of strong to severe storms producing 60 mph winds will continue to move east and northeast into southeast Kansas by 4 to 5 am. While the line is expected to gradually weaken, damaging winds will still be possible. This line is expected to weaken as it moves farther east into southwest Missouri. Brief heavy rainfall will also be possible. Gusty non-thunderstorm winds can also be expected today over southeast Kansas and southwest Missouri with gusts of 30 to 35 mph possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty south winds will occur again Tuesday into Wednesday mainly across southeastern Kansas and western Missouri. Gusts over 30 mph will be possible at times. Showers and thunderstorms will develop Tuesday afternoon into Tuesday night, including chances for severe storms. All modes of severe weather will be possible along with heavy rainfall. Storms will also be possible Wednesday and Wednesday night with the potential for heavy rainfall and flooding. Additional chances for storms will return late Friday night and into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.